Alert archive / Arizona / Red Flag Warnings in 2007

Red Flag Warning 12, NWS Flagstaff, AZ

June 5, 20075 counties in Arizona

NWS Flagstaff, AZ issued this red flag warning at Jun 5, 2007, 2:59 PM MST for 5 counties in Arizona. It took effect at Jun 6, 2007, 10:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 5, 2007, 2:59 PM MST (21:59 UTC)
In effect from
Jun 6, 2007, 10:00 AM MST
Expired
Jun 6, 2007, 7:00 PM MST
In force
9 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Gila County, AZ, Navajo County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 52 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2007-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2007-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2946 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KFGZ 052159
RFWFGZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
259 PM MST TUE JUN 5 2007

AZZ104>118-137>140-060600-
/O.UPG.KFGZ.FW.A.0010.070606T1700Z-070607T0200Z/
/O.NEW.KFGZ.FW.W.0012.070606T1700Z-070607T0200Z/
/O.CON.KFGZ.FW.W.0011.000000T0000Z-070606T0200Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)-
YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
259 PM MST TUE JUN 5 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM MST WEDNESDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

A STRONG LOW PRESSURE TROUGH AND SURFACE COLD FRONT ARE MOVING
THROUGH THE GREAT BASIN THIS AFTERNOON AND WILL MOVE ACROSS ARIZONA ON
WEDNESDAY.

THROUGH SUNSET THIS EVENING...SURFACE OBSERVATIONS IN NORTHERN
ARIZONA CONTINUE TO SHOW WIDESPREAD RELATIVE HUMIDITIES LESS THAN
15 PERCENT AND SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45
MPH. THESE CONDITIONS WILL CONTINUE THROUGH SUNSET.

TONIGHT...SOUTHWESTERLY 20 FOOT WINDS SUSTAINED AT 10 TO 25 MPH
WILL CONTINUE. RH VALUES SHOULD RISE ABOVE 15 PERCENT SHORTLY
AFTER SUNSET...BUT MARGINAL RELATIVE HUMIDITY RECOVERY IS EXPECTED.
BY MIDNIGHT...SOUTHWEST WIND GUSTS OF 40 TO 50 MPH WILL RETURN TO
THE KAIBAB PLATEAU AND AREAS NORTHEAST OF THE SAN FRANCISCO PEAKS
(E.G. DONEY PARK...SUNSET CRATER).

WEDNESDAY...RED FLAG CONDITIONS WILL OCCUR AS 20 FOOT SOUTHWEST
TO WEST WINDS AT 15 TO 30 MPH CONTINUE. WIND GUSTS FROM 40 TO 55
MPH WILL BE EXPERIENCED FROM 3 TO 6 HOURS BOTH AHEAD AND FOLLOWING
THE COLD FRONTAL PASSAGE. THE SURFACE COLD FRONT IS EXPECTED TO BE
ALIGNED SOUTHWEST TO NORTHEAST. TIMING OF THE FRONT...AT SUNRISE
ALONG A LINE FROM PAGE TO KINGMAN...11 AM MST...KAYENTA TO
FLAGSTAFF...3 PM MST...WINDOW ROCK TO SHOW LOW. RELATIVE
HUMIDITIES SHOULD DROP BELOW 15 PERCENT DURING THE LATE MORNING.

THIS WEATHER SYSTEM IS QUITE STRONG. ALL ARE URGED TO MONITOR 
THE FORECASTS FOR UPDATES. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR DURING THE WARNING PERIODS. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.



$$
41
4 follow-up statements
000 
WWUS85 KFGZ 060208
RFWFGZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
708 PM MST TUE JUN 5 2007

AZZ104>118-137>140-061015-
/O.EXP.KFGZ.FW.W.0011.000000T0000Z-070606T0200Z/
/O.CON.KFGZ.FW.W.0012.070606T1700Z-070607T0200Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)-
YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
708 PM MST TUE JUN 5 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM MST
WEDNESDAY...
...RED FLAG WARNING HAS EXPIRED FOR THIS EVENING...

THE RED FLAG WARNING IS NO LONGER IN EFFECT THIS EVENING.

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM MST
WEDNESDAY.

A STRONG LOW PRESSURE TROUGH AND SURFACE COLD FRONT ARE MOVING
THROUGH THE GREAT BASIN THIS EVENING AND WILL MOVE ACROSS ARIZONA
ON WEDNESDAY.

THIS EVENING AND TONIGHT...SURFACE OBSERVATIONS IN NORTHERN ARIZONA
SHOW THAT WIDESPREAD RELATIVE HUMIDITIES HAVE CLIMBED TO 15
PERCENT OR HIGHER AND/OR THE SUSTAINED SOUTHWEST WINDS HAVE FALLEN
BELOW 20 MPH. ONLY MARGINAL RELATIVE HUMIDITY RECOVERY IS
EXPECTED OVERNIGHT.

BY MIDNIGHT...SOUTHWEST WIND GUSTS OF 40 TO 50 MPH WILL RETURN TO
THE KAIBAB PLATEAU AND AREAS NORTHEAST OF THE SAN FRANCISCO PEAKS
(E.G. DONEY PARK...SUNSET CRATER).

WEDNESDAY...RED FLAG CONDITIONS WILL OCCUR AS 20 FOOT SOUTHWEST
TO WEST WINDS AT 15 TO 30 MPH CONTINUE. WIND GUSTS FROM 40 TO
55 MPH WILL BE EXPERIENCED FROM 3 TO 6 HOURS BOTH AHEAD AND
FOLLOWING THE COLD FRONTAL PASSAGE. THE SURFACE COLD FRONT IS
EXPECTED TO BE ALIGNED SOUTHWEST TO NORTHEAST. TIMING OF THE
FRONT...AT SUNRISE ALONG A LINE FROM PAGE TO KINGMAN...11 AM
MST...KAYENTA TO FLAGSTAFF...3 PM MST...WINDOW ROCK TO SHOW LOW.
RELATIVE HUMIDITIES SHOULD DROP BELOW 15 PERCENT DURING THE LATE
MORNING.

THIS WEATHER SYSTEM IS QUITE STRONG. ALL ARE URGED TO MONITOR THE
FORECASTS FOR UPDATES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR DURING THE WARNING PERIODS. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KFGZ 061004
RFWFGZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
304 AM MST WED JUN 6 2007

AZZ104>118-137>140-061815-
/O.CON.KFGZ.FW.W.0012.070606T1700Z-070607T0200Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)-
YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
304 AM MST WED JUN 6 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM MST THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM MST THIS EVENING. 

A STRONG TROUGH OF LOW PRESSURE AND SURFACE COLD FRONT CONTINUE TO
MOVE ACROSS THE SOUTHERN GREAT BASIN THIS MORNING AND WILL MOVE
ACROSS ARIZONA DURING THE DAY TODAY. RED FLAG CONDITIONS WILL
DEVELOP AGAIN TODAY AS SOUTHWEST WINDS INCREASE AND RELATIVE
HUMIDITIES FALL BELOW 15 PERCENT.

EXPECT SUSTAINED SOUTHWEST WINDS OF 15 TO 30 MPH DURING THE DAY
TODAY. WIND GUSTS FROM 40 TO 55 MPH ARE LIKELY A FEW HOURS BOTH
AHEAD OF AND FOLLOWING THE COLD FRONTAL PASSAGE. THE SURFACE COLD
FRONT IS EXPECTED TO BE IN NORTHWESTERN ARIZONA EARLY THIS
MORNING...AND THROUGH MOST OF NORTHERN ARIZONA BY EARLY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR DURING THE WARNING PERIODS. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KFGZ 061815
RFWFGZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1115 AM MST WED JUN 6 2007

AZZ104>118-137>140-070200-
/O.CON.KFGZ.FW.W.0012.000000T0000Z-070607T0200Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)-
YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
1115 AM MST WED JUN 6 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING.

A STRONG TROUGH OF LOW PRESSURE CONTINUES TO MOVE ACROSS THE
SOUTHERN GREAT BASIN AND NORTHERN ARIZONA TODAY. RED FLAG
CONDITIONS WILL DEVELOP AGAIN TODAY AS STRONG SOUTHWEST WINDS
CONTINUE AND RELATIVE HUMIDITIES FALL BELOW 15 PERCENT.

EXPECT SUSTAINED SOUTHWEST WINDS OF 15 TO 35 MPH WITH GUSTS FROM
45 TO 65 MPH THROUGH THE AFTERNOON. THE STRONGEST WINDS ARE
EXPECTED FROM NEAR WINSLOW EASTWARD. AS THE LOW PRESSURE TROUGH
RESPONSIBLE FOR THE STRONG WINDS MOVES EASTWARD...WINDS WILL TAPER
OFF OVERNIGHT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR DURING THE WARNING PERIODS. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KFGZ 070206
RFWFGZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
706 PM MST WED JUN 6 2007

AZZ104>118-137>140-070315-
/O.EXP.KFGZ.FW.W.0012.000000T0000Z-070607T0200Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)-
YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
706 PM MST WED JUN 6 2007

...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING. 

A STRONG TROUGH OF LOW PRESSURE CONTINUES TO MOVE ACROSS THE
SOUTHERN GREAT BASIN AND NORTHERN ARIZONA THIS EVENING. WIND
SPEEDS HAVE DECREASED ACROSS MUCH OF WESTERN ARIZONA. THE RELATIVE
HUMIDITY HAS INCREASED ACROSS PARTS OF EASTERN ARIZONA. WIDESPREAD
RED FLAG CONDITIONS ARE NO LONGER EXPECTED THIS EVENING AND THE
WARNING HAS BEEN ALLOWED TO EXPIRE. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 5, 10:08 AM MST, 4 hours 51 minutes earlier.

Area forecast discussion, Jun 5, 10:08 AM MST, 4 hours 51 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1008 AM MST TUE JUN 5 2007

.SYNOPSIS...FOR TODAY AND WEDNESDAY...APPROACHING LOW PRESSURE
ACROSS THE WESTERN UNITED STATES WILL BRING STRONG AND GUSTY
SOUTHWEST WINDS AND COOLER DAYTIME TEMPERATURES TO NORTHERN ARIZONA.
BY THE WEEKEND...EXPECT BREEZY AFTERNOON WINDS AND A RETURN TO
SEASONABLE TEMPERATURES UNDER SOUTHWEST FLOW ALOFT.

&&

.DISCUSSION...HIGH PRESSURE ALOFT OVER NORTHERN ARIZONA WILL WEAKEN
AND SHIFT EASTWARD TODAY AS A STRONG PACIFIC TROUGH MOVES INLAND
OVER THE WESTERN UNITED STATES. AHEAD OF THE TROUGH...A TIGHTENING
PRESSURE GRADIENT WILL RESULT IN WINDY CONDITIONS TODAY AND
TOMORROW. SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH CAN
BE EXPECTED ACROSS MOST OF NORTHERN ARIZONA THIS AFTERNOON.
CONSEQUENTLY...A WIND ADVISORY IS IN EFFECT FOR COCONINO AND NAVAJO
COUNTIES ALONG WITH THE MOUNTAINS OF YAVAPAI COUNTY. IN ADDITION...A
RED FLAG WARNING IS IN EFFECT FOR ALL OF THE CWA. AFTER A SHORT LULL
IN WINDS LATE THIS EVENING...EXPECT WINDS TO PICK BACK UP THROUGH
THE OVERNIGHT HOURS AND CONTINUE THROUGH TOMORROW. AS A RESULT...A
FIRE WEATHER WATCH IS IN EFFECT TOMORROW FOR ALL FIRE WEATHER ZONES.
IN ADDITION TO THE WINDS...MOISTURE AHEAD OF THE TROUGH WILL BRING
HIGH CLOUDS TO THE AREA ALONG WITH A SLIGHT CHANCE SHOWERS ALONG THE
UTAH BORDER OVERNIGHT THROUGH TOMORROW MORNING.

FOR THURSDAY THROUGH THE WEEKEND...TEMPERATURES WILL BE BELOW NORMAL
BEHIND THE TROUGH ON THURSDAY...BUT SHOULD RECOVER TO NEAR NORMAL
READINGS BY FRIDAY. EXPECT INCREASING TEMPERATURES AND BREEZY
CONDITIONS THROUGH THE WEEKEND AS A WEAK TROUGH OVER CALIFORNIA
BRINGS SOUTHWEST FLOW TO THE AREA.

CURRENT ZONE AND GRID FORECAST PACKAGE IS TRACKING WELL WITH
CURRENT AND EXPECTED CONDITIONS FOR THE REMAINDER OF THE MORNING AND
AFTERNOON. NO UPDATES ARE PLANNED FOR THE TODAY PORTION OF THE
FORECAST.

DDV

&&

.AVIATION...FOR THE 18Z PACKAGE...TIL 03Z WED...SOUTHWEST SFC WINDS
20-30 KTS WITH GUSTS TO 40 KTS. THE STRONGEST WINDS FROM NEAR
WINSLOW NORTH AND WESTWARD. AFT 03Z...WINDS SOUTHWEST 15 TO 25 KTS.
AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

DL

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...

RED FLAG WARNING FOR ALL FIRE WX ZONES TODAY FROM 11 AM THROUGH 7 PM
MST.
FIRE WEATHER WATCH FOR ALL FIRE WX ZONES WEDNESDAY FROM 10 AM TO 7
PM MST.
WIND ADVISORY FOR AZ ZONES 04-06-07-08-09-12-13-15-40 TODAY THROUGH
8 PM MST.

&&
Hazardous weather outlook, Jun 5, 5:00 AM MST, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
500 AM MST TUE JUN 5 2007

AZZ004>018-037>040-060700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
500 AM MST TUE JUN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

A STRONG PACIFIC STORM SYSTEM WILL APPROACH NORTHERN ARIZONA TODAY.
EXPECT INCREASING SOUTHWEST WINDS LATE THIS MORNING AND CONTINUING
INTO THE EVENING. SUSTAINED WIND SPEEDS OF 20 TO 35 MPH WITH GUSTS
UP TO 45 MPH WILL BE COMMON FOR MUCH OF THE NORTHLAND. AS SUCH...A
WIND ADVISORY IS IN EFFECT FOR PORTIONS OF NORTHERN ARIZONA TODAY -
SEE PRODUCT PHXNPWFGZ FOR FURTHER DETAILS. IN ADDITION...A RED FLAG
WARNING IS IN EFFECT FOR ALL OF NORTHERN ARIZONA TO ACCOUNT FOR THE
STRONG WINDS AND LOW RELATIVE HUMIDITIES ANTICIPATED - PLEASE SEE
PRODUCT PHXRFWFGZ FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG AND GUSTY SOUTHWEST WINDS ARE ALSO EXPECTED FOR WEDNESDAY
ACROSS MUCH OF NORTHERN ARIZONA...AND A FIRE WEATHER WATCH HAS BEEN
ISSUED FOR TOMORROW.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 3:18 PM MSTWind AdvisoryFGZApache, Coconino, Gila, Navajo, Yavapai29 hr

Nearby

Red Flag Warnings in Arizona, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.